So I have decided to do a post on my experience with taxol. When I was told about Taxol, I was excited, “this chemo has so little side effects”, “minimal hair loss, vomiting etc.”. So since I was such a rock star with my A/C (adriamycin/cytoxin) chemo, I was expecting a cake walk.
Let me explain a little about A/C. So one of the nicknames of adriamycin is “the red devil”! Most people have terrible side effects and regret doing this course of treatment because it is so hard on the body. I have read nightmare inducing stories of these brave ladies. So after I started, I was expecting the same to some degree or another. What happened surprised me. Yes, I felt terrible and the nausea was ever lasting, oh and the anemia was like damn!!! No one knows lethargy like a chemo patient, just saying, it is on a level only those who have done will really understand. But, yes, feeling shitty but, it didn’t stop me! I took the few days usually 2, to take it easy, relax, nap and recover. That was all I needed! I would walk my dog 3 to 6 times a week at the dog park for at least an hour. I shopped, cooked, went to parties, exercised and lived. Put the kids in the car and drove to New Brunswick by myself. I was able to live and enjoy life even while I felt terrible.
This is why I was so excited about taxol, I thought, if I did so great with the A/C, doing taxol will be like doing no chemo at all! Boy, I was so wrong! For whatever reason, my body, mind and soul have been through hell and back with it!
At first I thought I was just a wimp, not strong enough, questioned myself with WHY? These past 5 months have been the worst cancer time I hope I will ever have to go through. I still can’t understand why my body has such a difficult time, I probably never will understand it.
Some of the side effects I have had are: extreme bone pain (writhing and audibly moaning from the pain), daily muscle pain, tiredness (again words can’t explain how bad it is), dry mouth, a few mouth sores, dizziness, nausea, hair loss and neuropathy, pain in legs, hands and feet oh and again weight gain (this is so annoying and I am so over it already lol).
I am doing this entry to let others know, it is normal and ok if you have or had a hard time with taxol. It can be horrible!!! I actually asked my onc if we could do A/C again, he was surprised and said in his 20 plus years in cancer, he has never had a patient ask to do that again! (His answer was no, btw, I was very disappointed 😦 to say the least)
So, I have decided to stop this taxol. Regardless of what my CT scan reveals, I know I can not continue this treatment. If it is working, the plan WAS to continue to do it until it stopped working. My doc has a patient that has been doing it for years. Holy shit! Lucky her! I guess she does not have the same experience as I do with it.
Here is the reason, as most of you know, my cancer is not curable, so the point of treatment is to try to control it so I can keep living. The point of treating any terminal cancer is to balance longevity of life with quality of life. So right now my quality is so low, I might as well die. I know that sounds dramatic but honestly, I can barely get up to pee, never mind doing anything else. At this point, I don’t even care if the cancer is spreading, I need this to stop! I have a husband and 2 children, awesome family and amazing friends that I would love to continue making memories and enjoying my life with. Plus my bucket list! I have not been able to do any of this during these past months, this is not living, it is tormenting. I have cried almost everyday. So with this decision comes new hope and an excitement in my body that has not been there since September. I have an appointment in 2 days to get my results from the CT and the new plan will begin! I will give you all an update when there is news!
For now, I hope I have given anyone that has had a hard time with taxol a little hope and validation, when I finally found some people that had a similar experience as me, I did! If you are doing it for a scheduled amount of time, hang in there and you will get through it! You are worth the fight and it will end my friend!!! If you are a person such as me and there will not be an end, please consider changing you treatment, do not continue living in hell, you have choices! As soon as I said it out loud and committed to changing, I automatically felt better!
Love and laughter to you all!!! Krista xo